Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 8, NWS El Paso, TX

March 5, 2022El Paso County, Hudspeth County, Texas; Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Mar 5, 2022, 1:40 PM MST for El Paso County, Hudspeth County, Texas; Otero County, New Mexico. It took effect at Mar 6, 2022, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2022, 1:40 PM MST (20:40 UTC)
In effect from
Mar 6, 2022, 12:00 PM MST
Expired
Mar 6, 2022, 7:00 PM MST
In force
7 hr
Issued by
NWS El Paso, TX

Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2022-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2022-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2112 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-124 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

372 
WWUS74 KEPZ 052040
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/ Santa Teresa NM
140 PM MST Sat Mar 5 2022

NMZ413>417-TXZ419>424-060700-
/O.NEW.KEPZ.WI.Y.0008.220306T1900Z-220307T0200Z/
Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, Mescalero, Timberon, 
Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, 
Pinon, Sacramento, Crow Flats, East and Northeast El Paso, 
Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, 
Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, 
Tornillo, and Indian Hot Springs
140 PM MST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.
  So east slope locations and area passes may see stronger gusts.

* WHERE...Areas east of the Rio Grande Valley of New Mexico and
  portions of Far West Texas. This includes eastern Dona Ana and
  El Paso counties as well as all of Hudspeth and much of Otero 
  counties.

* WHEN...From noon to 7 PM MST Sunday.

* ADDITIONAL DETAILS...Strong winds will make driving hazardous,
  especially along north/south running roads and highways. The
  strong winds will also create areas of blowing dust which will
  cause quickly changing visibilities for motorists. Wild fire
  danger will be elevated.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
552 
WWUS74 KEPZ 060631
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/ Santa Teresa NM
1131 PM MST Sat Mar 5 2022

NMZ413>417-TXZ419>424-061515-
/O.CON.KEPZ.WI.Y.0008.220306T1900Z-220307T0200Z/
Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, Mescalero, Timberon, 
Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, 
Pinon, Sacramento, Crow Flats, East and Northeast El Paso, 
Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, 
Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, 
Tornillo, and Indian Hot Springs
1131 PM MST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected. Some east slope locations and area passes may see 
  stronger gusts.

* WHERE...Areas east of the Rio Grande Valley of New Mexico and 
  portions of Far West Texas. This includes eastern Dona Ana and 
  El Paso counties as well as all of Hudspeth and much of Otero 
  counties.

* WHEN...From noon to 7 PM MST Sunday.

* ADDITIONAL DETAILS...Strong winds will make driving hazardous, 
  especially along north/south running roads and highways. The 
  strong winds will also create areas of blowing dust which will 
  cause quickly changing visibilities for motorists. Wild fire 
  danger will be elevated.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
121 
WWUS74 KEPZ 061306
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/ Santa Teresa NM
606 AM MST Sun Mar 6 2022

NMZ413>417-TXZ419>424-070200-
/O.CON.KEPZ.WI.Y.0008.220306T1900Z-220307T0200Z/
Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, Mescalero, Timberon, 
Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, 
Pinon, Sacramento, Crow Flats, East and Northeast El Paso, 
Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, 
Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, 
Tornillo, and Indian Hot Springs
606 AM MST Sun Mar 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected. Some east slope locations and area passes may see 
  stronger gusts.

* WHERE...Areas east of the Rio Grande Valley of New Mexico and 
  portions of Far West Texas. This includes eastern Dona Ana and 
  El Paso counties as well as all of Hudspeth and much of Otero 
  counties.

* WHEN...From noon to 7 PM MST Sunday.

* ADDITIONAL DETAILS...Strong winds will make driving hazardous, 
  especially along north/south running roads and highways. The 
  strong winds will also create areas of blowing dust which will 
  cause quickly changing visibilities for motorists. Wild fire 
  danger will be elevated.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 5, 1:35 PM MST, 5 minutes earlier.

Area forecast discussion, Mar 5, 1:35 PM MST, 5 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
135 PM MST Sat Mar 5 2022

.SYNOPSIS...
An active weather pattern will continue for several days as
disturbances cross the region. Sunday will feature very windy
conditions with cooler air flowing into the area Sunday night.
Temps will drop again by Tuesday as another disturbance heads our
way with breezy to windy conditions and possibly some light rain
and snow for areas to the north. Breezy conditions will continue
to prevail each afternoon through the end of the week as
additional disturbances head our way.

&&

.DISCUSSION...
.SHORT TERM...Today and Tonight...
The next strong impulse will be slowly tracking east, along the
AZ/UT border, toward the Four Corners region through the overnight.
This keeps our region under a deep SW flow regime on the forward and
southern edges of the larger trough over the Western U.S. A jet
aloft will be a bit to our NW, but winds aloft will still be strong.
Much of the area will develop a weak surface inversion which will
allow today's breezy surface winds to subside. However occasional
overnight gusts will be possible. East slopes and elevated terrain
will likely keep winds up through the night, as winds off the
surface will be in the 30-40 mph range. Despite dry air and clear
skies allowing for good radiational cooling, low level mixing due to
the stronger winds aloft will keep overnight temperatures mild.

Saturday the upper-level shortwave impulse will move through the
Fore Corners and across northern New Mexico. This will place a 150kt
jet max across the state to our north. At the surface a Pacific cold
front will be pushing in from the west. A surface trough over Far
West Texas and SE New Mexico will make for a very tight low level
pressure gradient. That, plus strong winds aloft mixing down through
the afternoon will make for a windy day. As the Pacific front moves
through, from west to east, the winds behind it will begin to
diminish somewhat (although still breezy to windy), and any dust
lofted will settle. The front appears to move through areas west of
the Rio Grande through the morning hours, and into the Rio Grande
valley by late morning. This means a cooler day for all of the
region, more so west than east.  The strongest winds will be east of
the Rio Grande valley, especially over S Otero and much of Hudsepth
counties. Thus we are issuing a wind advisory for those areas for
tomorrow afternoon, but winds will be strong by mid morning. The
more westerly nature of the winds may help to keep much of the
lifted dust south of the international border, but the lower valley
and much of Hudsepth and areas near the border may see some dust
issues. The system looks to pass too far north to produce any
precipitation as it moves through tomorrow. Some of higher peak
across norther portions of the Gila may see some brief light showers.

&&

.LONG TERM...Sunday night thru Saturday...
Much of the extended period will feature a broad trough over the
area with a near continuous stream of embedded shortwaves
traversing the region through the end of the week. To start with
cooler air to our east will push westward across the region Sunday
night as Sundays storm system shifts east of the region. This will
bring rather chilly conditions to the area with many lowland
locations dropping to or below freezing by Monday morning. We will
also see enhanced easterly wind speeds along west facing slopes of
area mountains through the night Sunday night.

This cool push will quickly end Monday however as strong westerly
flow aloft continues in advance of yet another upper low
advancing towards the region. Westerly flow aloft will mix down
during the afternoon hours Monday lifting temps a few degrees and
resulting in rather breezy conditions. Meanwhile the next upper
low will arrive Monday night and Tuesday with additional breezy to
windy conditions and possibly some light precipitation for our
northern zones. Much of this will fall as snow over the higher
terrain of the Gila and Sacramentos, but total snowfall will
remain rather light. This system will also bring about a drop in
temperatures as surface flow becomes more northerly across the
area.

West to northwesterly flow will continue through Friday with
additional upper energy skirting the region. A weaker shortwave
will pass to our north Wednesday with yet another stronger
shortwave slated to arrive Thursday. These features will help
induce additional lee troughing, resulting in breezy to windy
conditions again Wednesday and Thursday afternoon. However the
winds will be primarily from the west at the surface, so temps
should jump back up to near normal during this time frame.

Finally as the Thursday system exits another back door cold front
will arrive by Friday with another round of cooler conditions for
the Borderland to wrap up the week and usher in the weekend.

&&

.AVIATION...18Z TAF CYCLE
VFR conditions expected through the forecast period. The possible
exception is at KDMN where blowing dust this afternoon may
temporarily reduce visibility below 2SM. Skies generally SKC-
FEW250. Possible FEW080 over KTCS this PM. Southwest winds will
increase of 15 to 25 knots with gusts to 30 knots this afternoon
before diminishing between 00Z and 03 Z this evening. LLWS
included at KLRU and KTCS this evening due to 35-40KT winds just
off the surface. Skies will remain mostly clear.

&&

.FIRE WEATHER...
Through at least the next 5-7 days we will remain in the same
pattern that has brought breezy to windy, and dry conditions to the
region over the previous few days. This means a broad trough
anchored over the entire western U.S. with a series of strong upper
level shortwave impulsed carving south and then east across the
Southwestern U.S. After a somewhat lighter wind day on Saturday, we
will see stronger winds again Sunday with the passage of the next,
dry impulse. This system will turn our winds westerly, make them
strong, keep the region dry, and drive a Pacific cold front through
the area to cool the region another 8-10 degrees. Minimum RH for
Sunday will drop in the the lower and middle teens, as winds turn
westerly and rise above 20 mph sustained. Lighter winds west,
stronger winds east of the Rio Grande Valley. This means Red Flag
conditions for most of our lowlands. The Bootheel, and Gila may
struggle to reach criteria due to slackening winds, and the SACs
likely not getting there due to elevated RH. However all the region
will stay dry as the precipitation looks to pass north.

Monday brings lighter winds as we sit between systems. Tuesday
another, weaker impulse glances our eastern zones as it drops in
from the north. A backdoor front stacks up against the central
mountains to our east, and another front pushes in from the
northwest. Tuesday should be our coolest day of the week.

Wednesday and Thursday continues dry, with winds trending stronger
again as the next impulse slowly shears across the region from the
west. One of our forecast models shows a storm dropping in Friday
with good precipitation chances, but a different models shows it
totally dry. Thus, no confidence for any precipitation through the
next 5-7 days.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 43  62  34  65 /   0   0   0   0
Sierra Blanca           38  61  30  60 /   0   0   0   0
Las Cruces              37  58  28  63 /   0   0   0   0
Alamogordo              38  58  27  61 /   0   0   0   0
Cloudcroft              28  35  19  39 /   0   0   0   0
Truth or Consequences   36  56  27  60 /   0   0   0   0
Silver City             29  45  25  53 /   0   0   0   0
Deming                  34  55  23  62 /   0   0   0   0
Lordsburg               30  53  22  60 /   0   0   0   0
West El Paso Metro      42  61  35  64 /   0   0   0   0
Dell City               33  62  26  61 /   0   0   0   0
Fort Hancock            37  68  31  68 /   0   0   0   0
Loma Linda              38  55  30  58 /   0   0   0   0
Fabens                  38  65  30  67 /   0   0   0   0
Santa Teresa            38  60  28  62 /   0   0   0   0
White Sands HQ          41  58  33  62 /   0   0   0   0
Jornada Range           33  55  27  60 /   0   0   0   0
Hatch                   36  56  26  62 /   0   0   0   0
Columbus                36  58  27  63 /   0   0   0   0
Orogrande               37  58  28  62 /   0   0   0   0
Mayhill                 34  47  21  51 /   0   0   0   0
Mescalero               31  45  21  50 /   0   0   0   0
Timberon                28  44  20  48 /   0   0   0   0
Winston                 22  52  14  58 /   0   0   0   0
Hillsboro               32  52  27  58 /   0   0   0   0
Spaceport               33  56  24  60 /   0   0   0   0
Lake Roberts            24  46  20  53 /   0   0   0   0
Hurley                  26  47  19  55 /   0   0   0   0
Cliff                   24  53  14  61 /   0   0   0   0
Mule Creek              29  46  24  54 /   0   0   0   0
Faywood                 31  47  24  55 /   0   0   0   0
Animas                  31  56  24  63 /   0   0   0   0
Hachita                 30  55  23  62 /   0   0   0   0
Antelope Wells          34  57  26  63 /   0   0   0   0
Cloverdale              31  51  27  57 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon to 7 PM MST Sunday for NMZ111-112.

     Wind Advisory from noon to 7 PM MST Sunday for NMZ413>417.

TX...Red Flag Warning from noon to 7 PM MST Sunday for TXZ055-056.

     Wind Advisory from noon to 7 PM MST Sunday for TXZ419>424.

&&

14-Bird/27-Laney
Hazardous weather outlook, Mar 5, 6:13 AM MST, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
613 AM MST Sat Mar 5 2022

NMZ401>417-TXZ418>424-061315-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
613 AM MST Sat Mar 5 2022

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time. Breezy west winds
will develop in the afternoon. Elevated fire danger conditions
are possible for portions of Otero and Hudspeth counties due to
breezy winds and very dry conditions.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A weather system will pass north of the local area and generate
strong westerly winds across the area Sunday afternoon. Wind
speeds of 25 to 35 mph with gusts to 50 mph will be possible.
Some patchy blowing dust may occur in dust prone area. However
dust is not expected to be as widespread as previous events. Fire
danger with will be high with Red Flag Critical fire conditions
expected for Sunday afternoon. Calmer conditions with lower wind
speeds for much of next week. Another weather system will impact
the region next Friday with a mix of wintry weather and winds
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Lundeen

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 6:47 AM MSTFire Weather WatchEPZEl Paso, Hudspeth7 hr
Mar 5, 1:32 PM MSTRed Flag WarningEPZEl Paso, Hudspeth29 hr

Nearby

Wind Advisories in Texas, 2022Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.